Bayes Estimation under Conjugate Prior for the Case of Laplace Double Exponential Distribution

  • Md Habibur Rahman Department of Statistics, Chittagong University, Chittagong-4331, Bangladesh
  • MK Roy Ranada Prasad Shaha University, Narayanganj, Bangladesh
Keywords: Squared Error Loss Function; Modified Linear Exponential Loss Function; Non-Linear Exponential Loss Function; Maximum Likelihood Estimator; Bayes Estimator Under Quadratic Loss Function


The Bayesian estimation approach is a non-classical device in the estimation part of statistical inference which is very useful in real world situation. The main objective of this paper is to study the Bayes estimators of the parameter of Laplace double exponential distribution. In Bayesian estimation loss function, prior distribution and posterior distribution are the most important ingredients. In real life we try to minimize the loss and want to know some prior information about the problem to solve it accurately. The well known conjugate priors are considered for finding the Bayes estimator. In our study we have used different symmetric and asymmetric loss functions such as squared error loss function, quadratic loss function, modified linear exponential (MLINEX) loss function and non-linear exponential (NLINEX) loss function. The performance of the obtained estimators for different types of loss functions are then compared among themselves as well as with the classical maximum likelihood estimator (MLE). Mean Square Error (MSE) of the estimators are also computed and presented in graphs.

The Chittagong Univ. J. Sci. 40 : 151-168, 2018


Download data is not yet available.
How to Cite
Rahman, M. H., & Roy, M. (2018). Bayes Estimation under Conjugate Prior for the Case of Laplace Double Exponential Distribution. The Chittagong University Journal of Science, 40(1), 151-168.